MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON, S.A. BD PHASEAL; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515628
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
The following information was provided by the initial reporter: it was reported that customer tried to puncture a 515628 into a thermo raw food and the rubber stopper gouged out during use.The subject 515628 seems to have been discarded.Additional information provided: customer response: q: can you check for leaks? a: confirmed, there is leakage.Q: did you have any problems inserting the spike into the iv bag? a: as usual, strong force was required at the time of puncture.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: it was reported that the stopper became deformed when the c180-o spike was inserted into the iv bag.One iv bag was received for investigation.During visual inspection, the rubber stopper was found to have been pushed inward, verifying the reported concern.All product undergoes visual and functional inspections throughout the manufacturing process to ensure the quality and functionality of the device, including verification that all critical dimensions are within specification.As the lot number involved in this incident is unknown, a device history review cannot be performed.Although no spike set was returned, bd has reviewed this report and identified a potential trend related to the reported concern.While we have verified our products are manufactured to approved specifications, it has been observed that the diameter of the c180-o spike can sometimes be larger than the ports of certain iv bags, resulting in higher insertion force and potential displacement of the stopper.A project has been initiated to further investigate and address this issue.Our quality team will continue to monitor complaints related to this device and reported condition for any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD PHASEAL
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24765096
Report Number3003152976-2026-00166
Device Sequence Number18458423
Product Code ONB
UDI-Device Identifier00382905156281
UDI-Public(01)00382905156281
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K250059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515628
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date04/02/2026
Supplement Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown